MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030010
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on may 31, 2018: nearing end of an evlt treatment procedure, the user reported they started to smell a burning odor.As the treating physician removed the catheter from the patient, the tip of the catheter appeared to be burnt.The fiber was locked into place with the catheter.As the catheter was unlocked and the fiber was removed, the tip of the catheter broke off.The patient suffered no harm or injury due to this event as the device had been removed at the time of the event.It was reported the disposable device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a fiber and tre-sheath.With the returned product, there was (black) loose particulate at the bottom of the biohazard bag.A visual examination of the returned devices noted the tip of the tre-sheath contained foreign matter, and the fiber (gold) tip was coated with a black substance (dried blood).There was no noted damage or defects to the fiber.The tre-sheath was cleaned, and the tip was fully intact with no noted defects.An attempt to advance the fiber through the tre-sheath was successful and no resistance was met.Both devices met all manufacturing dimensional specifications for these products.The reported complaint description of "the tip of the sheath broke off", is not confirmed.During the investigation it was noted there was a black substance at the tip of the sheath and the foreign matter at the bottom of the bag of returned product, engineering confirmed this was biological matter.No burn damage to the sheath tip was observed.The root cause for the reported complaint description of tip fracture is not required as there was no tip fracture.The most likely root cause for the for the event is when the fiber was being fired, the biological matter built up at the fiber tip and caused the bio matter to burn which is why the burning smell was detected.A review of the angiodynamics' device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, state "advance the 4fr trè-sheath introducer, over the wire, to the treatment location.If treating the great saphenous vein, position sheath tip so that it is 1-2cm below the sapheno-femoral junction.Verify sheath positioning using ultrasound guidance.Remove the dilator and guidewire.Flush the sheath with normal saline.Properly attach the sterile, single use disposable nevertouch laser fiber by removing the protective cap and completely screwing the fiber fitting to lasers' sma 905 connector until tight and secure.Insert the nevertouch laser fiber into the sheath until the fiber stop assembly comes in contact with the proximal end of the sheath hub." a review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint #(b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury NY 12804
MDR Report Key7638941
Report Number1319211-2018-00060
Device Sequence Number1861565
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberH787114030010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1